Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Latuda


  • Please log in to reply
2 replies to this topic

#1 Gracie D

Gracie D

    Just Registered

  • Just Registered
  • 2 posts
  • Gender:Female

Posted 28 August 2012 - 08:25 PM

Hi. I m new here. After being on a med cocktail that has worked for me for many years, something has stopped working. I have major depression, PTSD, and GAD. For years I tried many meds that did not work. I finally ended up on 300 mg Wellbutrin, 2 mg clonazapam, 100 mg gabapentin. This had been fine until about a year ago. I am a 47 year old female. Not sure if it is my age, and hormones, or if the meds just pooped out. My family doc added 2.5 mg of Abilify last fall and I felt great, but started to rapidly put on weight. I came off the abilify, slid back into the depression, so went back on the Abilify, only to come off it again. I tried Buspar, but felt terrible and it didn't work. went off that and went on 25 mg of Topamax. My old pdoc wasn't taking clients anymore and money is an issue so I went to an psychiatric NP. She upped my Topomax to 75 mg. Also added another 100 of gabapentin. Then added Lamictal. I am up to 50 mg on the Lamictal (need to go slowly). I have only been seeing her for 5 weeks! Last Thursday she came in and told me she wanted to try me on Latuda. She said it is very similar to Abilify, without the side effects. I have been on the Latuda for 5 days and am very nervous....I feel like a guinea pig! I cannot believe I am on all these meds right now, when all I felt I needed was something to augment what wasn't quite doing it anymore. My main question is this Latuda. I cannot find much information about it on the web. I know it is an anti psychotic. I am depressed! Can anyone offer any feedback about it? Is it similar to Abilify? Does it work? I would so very much appreciate it! Thank you for reading!!

#2 Gracie D

Gracie D

    Just Registered

  • Just Registered
  • 2 posts
  • Gender:Female

Posted 28 August 2012 - 08:31 PM

I forgot to add to the above post that the NP's objective is to get me on Latuda and then take me off the other meds if it works.

#3 Tomatheus

Tomatheus

    Member

  • Member
  • PipPipPip
  • 239 posts
  • Gender:Male
  • Location:United States

Posted 29 August 2012 - 10:43 AM

Gracie D,

I found the following abstract to a study that was done on lurasidone, which is the generic name for Latuda. What it says that's relevant to depression is that the medication has demonstrated antidepressant effects in animal models of depression. As far as I know, human studies pertaining to the antidepressant potential of Latuda/lurasidone are lacking at this time, but some studies may be under way. As the abstract below also states, Latuda/lurasidone is a partial agonist at 5HT1A receptors, which is a mechanism that Abilify shares and that may also produce antidepressant effects. So, there is some reason to think that Latuda may have antidepressant properties, but I can't personally vouch for its effectiveness, as I haven't tried it. Maybe if somebody here has tried Latuda, they'll chime in.

Good luck with Latuda, and welcome to Depression Forums!

Tomatheus

J Pharmacol Exp Ther. 2010 Jul;334(1):171-81. Epub 2010 Apr 19.
Pharmacological profile of lurasidone, a novel antipsychotic agent with potent 5-hydroxytryptamine 7 (5-HT7) and 5-HT1A receptor activity.
Ishibashi T, Horisawa T, Tokuda K, Ishiyama T, Ogasa M, Tagashira R, Matsumoto K, Nishikawa H, Ueda Y, Toma S, Oki H, Tanno N, Saji I, Ito A, Ohno Y, Nakamura M.
Source

Pharmacology Research Laboratories, Dainippon Sumitomo Pharma Co., Ltd., Suita, Osaka, Japan.
Abstract

Lurasidone [(3aR,4S,7R,7aS)-2-[(1R,2R)-2-[4-(1,2-benzisothiazol-3-yl)piperazin-1-ylmethyl]cyclohexylmethyl]hexahydro-4,7-methano-2H-isoindole-1,3-dione hydrochloride; SM-13496] is an azapirone derivative and a novel antipsychotic candidate. The objective of the current studies was to investigate the in vitro and in vivo pharmacological properties of lurasidone. Receptor binding affinities of lurasidone and several antipsychotic drugs were tested under comparable assay conditions using cloned human receptors or membrane fractions prepared from animal tissue. Lurasidone was found to have potent binding affinity for dopamine D(2), 5-hydroxytryptamine 2A (5-HT(2A)), 5-HT(7), 5-HT(1A), and noradrenaline alpha(2C) receptors. Affinity for noradrenaline alpha(1), alpha(2A), and 5-HT(2C) receptors was weak, whereas affinity for histamine H(1) and muscarinic acetylcholine receptors was negligible. In vitro functional assays demonstrated that lurasidone acts as an antagonist at D(2) and 5-HT(7) receptors and as a partial agonist at the 5-HT(1A) receptor subtype. Lurasidone showed potent effects predictive of antipsychotic activity, such as inhibition of methamphetamine-induced hyperactivity and apomorphine-induced stereotyped behavior in rats, similar to other antipsychotics. Furthermore, lurasidone had only weak extrapyramidal effects in rodent models. In animal models of anxiety disorders and depression, treatment with lurasidone was associated with significant improvement. Lurasidone showed a preferential effect on the frontal cortex (versus striatum) in increasing dopamine turnover. Anti-alpha(1)-noradrenergic, anticholinergic, and central nervous system (CNS) depressant actions of lurasidone were also very weak. These results demonstrate that lurasidone possesses antipsychotic activity and antidepressant- or anxiolytic-like effects with potentially reduced liability for extrapyramidal and CNS depressant side effects.

PMID:
20404009
[PubMed - indexed for MEDLINE]


Conditions: schizoaffective disorder & probable idiopathic hypersomnia

 

Blog: tomatheus.blogspot.com





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users